Lobachevskii Journal of Mathematics

, Volume 39, Issue 3, pp 331–339 | Cite as

Relative Weak Compactness of Sums of Random Variables

  • N. N. Golikova
  • V. M. Kruglov


In this article sufficient conditions for relative weak compactness of sums centered by constants of pair-wise negatively associated randomvariables and for sums of squares of any random variables centered by their medians are given. These conditions become necessary and sufficient if random variables are independent. The conditions are inspired by classical conditions for weak convergence of sums of uniformly small random variables.


Pair-wise negatively associated random variables relative weak compactness 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    A. Araujo and E. Giné, The Central Limit Theoremfor Real and Banach Valued Random Variables (Wiley, New York, 1980).zbMATHGoogle Scholar
  2. 2.
    M. Gerasimov, V. Kruglov, and A. Volodin, “On negatively associated random variables,” Lobachevskii J. Math. 33, 47–55 (2012).MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    E. Giné, “Sums of independent random variables and sums of their squares,” Publ. Sec. Mat., No. 22, 127–132 (1980).MathSciNetCrossRefGoogle Scholar
  4. 4.
    B. V. Gnedenko and A. N. Kolmogorov, Limits Distributions for Sums of Independent Random Variables, 2nd ed. (Addison-Wesley, Cambridge, MA, 1980).Google Scholar
  5. 5.
    C. R. Heathcote and J. W. Pitman, “An inequality for characteristic functions,” Bull. Austral. Math. Soc. 6 (1), 1–9 (1972).MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    V. M. Kruglov, “Relative weak compactness of sums of pair-wise independent random variables,” Statist. Probab. Lett. 122 (36), 36–41 (2017).MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    M. Loéve, Probability Theory I, 4th ed. (Springer, New York, 1977).zbMATHGoogle Scholar
  8. 8.
    G. Siegel, “Compactness of a sequence of sums of independent variables with values in a Hilbert space,” Lithuan. Math. J. 21, 331–341 (1981).MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    A. V. Skorohod, Random Processes with Independent Increments (Kluwer Academic, Dordrecht, 1991).CrossRefGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Faculty of Physics and MathematicsMoscow Region State UniversityMoscowRussia
  2. 2.Department of Statistics, Faculty of Computational Mathematics and CyberneticsMoscow State UniversityMoscowRussia

Personalised recommendations